Advertisements

Heart Medication Recalls

The Annals of Cardiology No.28 | Heart Medication Recalls

You can read the introduction below or read the full version here.

What went through your mind when you heard about last year’s romaine lettuce recall? For dozens of people, that E. coli outbreak meant cramps, diarrhea, vomiting, and at least one case of kidney failure. The same week they recalled ground beef, ground turkey, and cake mix. It seems every few days something is recalled. One reason these make the national news is because these days products are so widely distributed that something produced in California or Mexico can, in a day, easily find its way to your plate in Vancouver or New York or Bermuda.

But what happens when you’re chomping on dinner and NBC’s Lester Holt tells you your life-saving blood pressure pill is being recalled? Worse yet, what if your trusted medication is contaminated with a cancer-causing chemical? On November 8th, 2018 the FDA released an alert that a common blood pressure and heart failure medication named losartan, made by Sandoz in a Chinese factory, had been tainted with N-nitrosodiethylamine (NDEA), a known carcinogen used as a gasoline stabilizer and lubricant additive. That recall involved one lot (number JB8192) in which the impurity had been detected. Then, on December 20, 2018 Torrent pharmaceuticals, based in India, issued a recall on some of their losartan pills, also found to contain NDEA.

Continued in the full newsletter…

To view the most recent installment of The Annals of Cardiology, please follow the link here.

To check out more, please visit the Archive.

Advertisements

Leave a Reply